MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS O WOUND PROTECTOR-RETRACTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES ALEXIS O WOUND PROTECTOR-RETRACTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8402
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: thp/ anterior approach.Description of event: complaint 1 of 2 :(b)(4).- mfr # 2027111-2024-00716.Complaint 2 of 2 : (b)(4).(name redacted) started his procedures with the alexis o ridgid.He noticed the sheet teared.Then he started to use the alexis ortho.In 90% of cases he uses the anterior appoach and alexis ortho.He's using a relatively large incision.Placement of the sheet after the femurhead is removed.He tried to place it before but he states that he has less space and moved away from that.For the other cases (revisions and displasia) he uses the lateral approach and no alexis ortho.He uses a ralatively large incision (no bikiny incision due to more wound complications in relation to straight incisions.More granulation tussue in the groin is seen if bikiny incisions are used.) additional information received by company rep.Via e-mail on 28jun24: 1.It was in the middle of the plastic sheet were the broach sometimes catches up on the sheet (alexis o ridgid and alexis orthopedic).2.Malfunction occurred when using the broach into the femur.3.Due to the angle of the operations the surface of the broach comes into contact with the sheet easily.Additional information received by company rep.Via e-mail on 02july24: the product that was related to the tear in the sheet was the c8402 intervention: the surgeon finished the surgery without complications.Patient status: the patient is fine.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation, and the lot number was not provided.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.Based on the description of the event, it is likely that a sharp object or instrument came into contact with the sheath, resulting in a hole or tear that further propagated due to the stress the sheath experiences during use.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.
 
Event or Problem Description
Procedure performed: thp/ anterior approach.Description of event: (name redacted) started his procedures with the alexis o ridgid.He noticed the sheet teared.Then he started to use the alexis ortho.In 90% of cases, he uses the anterior appoach and alexis ortho.He's using a relatively large incision.Placement of the sheet after the femurhead is removed.He tried to place it before but he states that he has less space and moved away from that.For the other cases (revisions and displasia) he uses the lateral approach and no alexis ortho.He uses a ralatively large incision (no bikiny incision due to more wound complications in relation to straight incisions.More granulation tussue in the groin is seen if bikiny incisions are used.) additional information received by company rep.Via e-mail on 28jun24: 1.It was in the middle of the plastic sheet were the broach sometimes catches up on the sheet (alexis o ridgid and alexis orthopedic).2.Malfunction occurred when using the broach into the femur.3.Due to the angle of the operations the surface of the broach comes into contact with the sheet easily.Additional information received by company rep.Via e-mail on 02july24: the product that was related to the tear in the sheet was the c8402 additional information received by company rep.Via e-mail on 08july24: only the alexis o ridgid had a tear in the situation of the [hospital].The cer of [facility]: both alexis models had a tear.Intervention: unknown patient status: ok.

Brand Name
ALEXIS O WOUND PROTECTOR-RETRACTOR
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19669290
Report Number2027111-2024-00724
Device Sequence Number16937876
Product Code KGW
UDI-Device Identifier00607915117269
UDI-Public(01)00607915117269
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC8402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BROACHE; HOHMAN (RETRACTOR); REAMER
Patient SexUnknown